• George's Avatar

    George shared an experience

    Oh No (Misdiagnosed): With the faith and confidence lost in my first oncologist my girlfriend made an appointment to see a new oncologist and Oh No doesn't begin to describe my fears. This oncologist came highly recommended from a 6 year Lymphoma survivor friend of hers. This new doc is skeptical of the diagnosis (based on how it was done) and is curious as to why I was not prepared for chemo the first-time given my extensive tumor load. Now my fears are that I have been diagnosed with the wrong form of lymphoma. I was tested for a slew of possibilities (HIV, HHV8, EBV, h. Pylori) which are all negative. Now The new doc wants a new CT (to see if chemo is working) and biopsy to test for Burkitt's (first one done on 4/10/12 was negative). My entire tumor load is in my abdominal cavity (specifically the omentum) which is presenting as Body-Cavity Lymphoma (google it) hence the HIV, HHV8, EBV tests. I have been tested twice by two different labs for the HIV, HHV8 and EBV and both are negative. Now what? I am praying it's not Burkitt's. My next chemo with the new doc is scheduled for 5/30/12 so is the CT. Stay tuned....

  • George's Avatar

    George shared an experience

    Celebration (Appetite): I know this may be insignificant, but it's huge for me and thought I would share. I have my appetite back and I can eat a horse each day if my girlfriend would just let me. She watches everything I eat and since she controlls the groceries I guess no horses for me to eat.

    1 Comment
    • DaveWaz's Avatar
      DaveWaz

      That is quite a significant celebration! Don't minimize any celebration on this journey...success builds on success!

      over 4 years ago
  • George's Avatar

    George shared an experience

    Oh No (Problem with doctor): My oncologist determined that I would need at least 8 rounds of R-CHOP to be administered over the course of six months at intervals of 3 weeks. My first I received on 4/10/12 and the second was delayed due to impaired kidney function; but was administered on 5/7/12. For the second round of chemo, my girlfriend turned into a "monster" in a good sense and made certain I was given all the necessary meds to prevent the reactions I had on the first. Here's the catch. I saw my oncologist on 5/5/12 while in the hospital for the renal failure and I haven't seen him since. He is unreachable according to his office staff. I can understand that everyone needs a vacation, but at least put me in-touch with another oncologist in the group (there are 6) to follow through on therapy. According to the staff at the office, the doctor has no available appointments until 6/11/12. That is 2 weeks past the intervals he has recommended. I have lost faith in this oncologist after the train wreck to my kidneys and now he has "disappeared" for 2 weeks.

  • George's Avatar

    George shared an experience

    Side Effects (Kidney damage): So the great thing about my first chemo treatment on 4/10/12 is that it was done in the hospital. I was released on 4/11/12. I seemed to feel better as the days went by, but by 4/15/12 things took a drastic turn for the worst. I couldn't control my nausea anymore with the Compazine, I couldn't get comfortable in bed no matter how I layed down, I had extreme thirst that nothing; and I mean nothing could quench and worst of all my heart was racing a thousand miles a minute. My girlfriend took me back to the emergency room on 4/16/12 and I was admitted and moved to the ICU on 4/17/12 with accute renal failure. The diagnosis was Tumor Lysis Syndrome (TLS). Among the slew of drugs that were given (none worked), I received emergency dialysis on 4/18/12. After 5 weeks in the hospital I was released on 5/19/12 with 46% kidney function (determined after a 24 hour urine analysis). When I was admitted on 4/17/12, my creatnine level (measure of the kidney function) was 8.1 (normal creatnine is 0.6 to 1.4). As of 5/23/12 my creatnine level is steady at 2.2. I was prescribed a daily dose of Allipurinol 200mg to keep the levels of uric acid under control (caused by the lysing/dying of the tumors).

  • George's Avatar

    George shared an experience

    Drug or Chemo Therapy (Chemotherapy): R-CHOP: the R is for Rituximab or Rituxan which is a mouse protein. If you allergic to this which I was, the reaction can be severe. I had extreme uncontrollable nasuea, diarhhea, shortness of breath and skin rash. This was only after 25 minutes of the 3 hour long infussion required for this drug. I was given high doses of Benadryl and Zofran to counteract the side effects.

  • George's Avatar

    George shared an experience

    Oh No (Diagnosed): So on 3/28/12, went to a local urgent care with a possible bowel obstruction. There was significant acites in the abdominal region, complete loss of appetite and lack of and a total absence of bowel movements. After a CT scan with contrast, the urgent care doctor instructed me to go to the nearest ER stat. Went to Memorial Regional in Hollywood and was told it was some form of cancer. This is without any biopsy. Released on 3/31/12 and instructed to go to BGMC. Admitted on 4/2/12 and diagnosed on 4/9/12 with Diffuse Large B-Cell Lymphoma. Received R-CHOP on 4/10/12 with very adverse reaction to Rituximab. Released on 4/11/12 with 3x daily dose of prednisone and as needed dose of Companzine.